Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 424, NWS Jackson, MS

July 26, 2006Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 26, 2006, 4:48 PM CDT for Yazoo County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2006, 4:48 PM CDT (21:48 UTC)
Expired
Jul 26, 2006, 5:30 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 262148
SVRJAN
MSC163-262230-
/O.NEW.KJAN.SV.W.0424.060726T2148Z-060726T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 530 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF           
  SATARTIA...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SATARTIA BY 500 PM CDT
  7 MILES NORTHWEST OF BENTONIA BY 510 PM CDT

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3262 9069 3252 9054 3271 9018 3290 9055

$$

BYB
1 follow-up statement
000 
WWUS54 KJAN 262231
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT WED JUL 26 2006

MSC163-262240-
/O.EXP.KJAN.SV.W.0424.000000T0000Z-060726T2230Z/
YAZOO MS-
530 PM CDT WED JUL 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR YAZOO COUNTY EXPIRES AT 530 PM
CDT...

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO MOVES 
NORTHEAST THROUGH THE NORTHEAST HALF OF YAZOO COUNTY. THIS ACTIVITY 
COULD STILL PRODUCE SOME WIND GUSTS UP TO 30 TO 40 MPH...BUT IT IS 
NO LONGER CONSIDERED SEVERE.


LAT...LON 3262 9069 3252 9054 3271 9018 3290 9055

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:04 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 26, 3:04 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED JUL 26 2006

.DISCUSSION...HIGH PRESSURE IS LOCATED TO OUR EAST...ALLOWING
SOUTHERLY WINDS TO FUNNEL IN DEEP TROPICAL MOISTURE OVER THE REGION.
THERE IS A DISTURBANCE MOVING NORTH OUT OF SOUTHWESTERN
LOUISIANA...WHICH WILL BE A PLAYER IN THE ACTIVITY TODAY AND TOMORROW.
CURRENT RADAR SHOWS SHOWERS HAVE BEGUN TO FORM THIS AFTERNOON ACROSS
THE ARKLAMISS REGION...WITH A LINE OF THUNDERSTORMS EXTENDING FROM
MONROE LOUISIANA TO NEAR NATCHEZ MISSISSIPPI MOVING NORTH NORTHEAST.
THESE SHOWERS ARE EXPECTED TO CONTINUE TO MOVE NNE. MOST OF
THE ACTIVITY WILL BE WEST OF THE INTERSTATE 55 CORRIDOR TODAY AND
TONIGHT...AS THAT IS WHERE THE BEST MOISTURE IS LOCATED.  PW VALUES
IN THIS REGION ARE BETWEEN 2.0 AND 2.5 INCHES. ONE THING TO NOTE IS
THAT LOW LEVEL WINDS ARE RATHER STRONG.  SOME OF OUR SITES THIS
AFTERNOON HAVE SEEN WIND GUSTS TO NEARLY 20 KTS.  WITH THIS...EXPECT
THAT THUNDERSTORMS THAT DEVELOP COULD BECOME STRONG WITH WINDS GUSTS
OF 30 TO 40 MPH. AS FAR AS FLOODING IS CONCERNED TODAY...IT LOOKS
LIKE IT WILL BE LOCALIZED PONDING WHERE THE THUNDERSTORMS SET UP.
THE MAIN AREA OF CONCERN IS AGAIN WEST OF THE INTERSTATE 55
CORRIDOR.  BOTH MINOR FLOODING AND STRONG THUNDERSTORMS WERE
MENTIONED IN THE HWO. EXPECT THAT MOST OF THE ACTIVITY WILL DIE DOWN
OVERNIGHT.  THURSDAY...THE DISTURBANCE WILL MOVE NORTHEAST AND SET
UP OVER ARKANSAS.  THIS WILL ALLOW THE MAJORITY OF THE SHOWERS AND
ISOLATED THUNDERSTORMS TO SET UP OVER OUR NORTHWESTERN PORTIONS OF
THE CWA...WITH LESS ACTIVITY FARTHER SOUTH.  I ADJUSTED POPS UP FOR
THE MOST LIKELY LOCATIONS OF CONVECTION TODAY AND TOMORROW.  LEFT
GUIDANCE AS IS FOR TONIGHT AND AREAS WHERE CONVECTION IS NOT AS
LIKELY.

925 MB TEMPS LOOK TO BE IN THE LOWER 20S FOR HIGHS TOMORROW.  WITH
CLOUD COVER AND CONVECTION EXPECTED TOMORROW...THESE SHOULD TRANSLATE TO
NEAR 90 OVER THE NORTHWEST COUNTIES...AND THE LOWER 90S ELSEWHERE.
GUIDANCE HANDLED THIS WELL...SO DID NOT NEED TO MAKE ADJUSTMENTS FOR
TEMPERATURES. /14/

LONG TERM...OVERALL CHANGE IN THE MEDIUM RANGE MDLS HAS BEEN SMALL
BUT THERE WERE SOME DIFFERENCES SINCE 24-36 HRS AGO. THE TIMING OF
THE BERMUDA RIDGE BUILDING WEST ALONG WITH THE UPPER LEVEL WEAKNESS
DEPARTING HAS SLOWED DOWN BUT OTHER THAN THAT THE FORECAST REMAINS
THE SAME. IT STILL LOOKS LIKE A RIDGE WILL MOVE OVERHEAD NEXT WEEK
AND POSSIBLY BRING SOME WARMER TEMPS TO THE AREA.

GFS IS A LITTLE SLOWER THAN YESTERDAY AND NOW HANGS ON TO THE TROUGH
THROUGH FRI NIGHT WHICH WILL HELP RAIN CHANCES AGAIN. PWS REMAIN
ATA 2 AND WITH THAT IT WONT TAKE MUCH TO GET SHRA DEVELOPING. THAT
SAID SHRA COULD BE NUMEROUS TO WIDESPREAD AS THERE APPEARS TO BE A
WEAK DISTURBANCE MOVING THROUGH AT THE SAME TIME. BEST CHANCE FOR
RAIN WILL BE ACROSS THE NW CLOSER TO THE TROUGH AND WHERE THE DEEPER
MOISTURE WILL ACTUALLY SET UP. WILL ONLY INCLUDE ISOLATED TSRA IN
THE ZONES AS SHOWALTERS ARE POSITIVE AND THERE APPEARS TO BE VERY
LIMITED INSTABILITY AND LAPSE RATES TO WORK WITH.

THIS WEEKEND THE RIDGE DOES BUILD OVER THE CONTINENTAL DIVIDE AND
PLAINS STATES BUT THERE STILL APPEARS TO BE A WEAKNESS IN THE MID
LEVELS THROUGH SUN. THIS WILL KEEP SCT RAIN CHANCES IN THE FORECAST
AND WITH MORE INSTABILITY IN PLACE...SHWTRS OF -2 AND BETTER CAPE
DUE TO WARMER TEMPS...SCT TSRA SHOULD BE ABLE TO DEVELOP BOTH DAYS.
TEMPS WILL NOT BE AS WARM AS THOUGHT YESTERDAY BUT LOWER 90S SHOULD
BE SEEN JUST ABOUT EVERYWHERE. GUI AGREES WITH THIS FOR THE MOST
PART ON SUN BUT NOT SAT. WILL WARM UP HIGHS SAT TO GET MOST
LOCATIONS ABV THE UPPER 80S. AS FOR SUN WILL KEEP GUI VALUES JUST
ABOUT EVERYWHERE EXCEPT GLH. MEX HAS 95 THERE AND WITH DECENT CLOUD
COVER AND SCT CONVECTION EXPECTED I WILL LOWER GLH A FEW DEGREES.
ALSO MAV HAS CONSISTENTLY BEEN TOO WARM FOR THAT AREA WHEN IT
FORECASTS MID 90S AND WITH THE FACT THAT LL TEMPS ONLY SUGGEST 91-94
I DONT FEEL CONFIDENT THAT HIGHS WILL GET TO 95. LOWS WILL CONTINUE
TO REMAIN IN THE 70-75 RANGE THROUGH THROUGH THE WEEKEND.

NEXT WEEK THE UPPER RIDGE BEGINS TO SLIDE EAST AND THIS WILL CAUSE
RAIN CHANCES TO DROP SLIGHTLY BUT STILL EXPECT ISTD TO SCT
CONVECTION EACH AFTERNOON WITH MOST OF THE ACTIVITY DONE A FEW HOURS
AFTER SUNSET. LL TEMPS ALSO BEGIN TO WARM AS THE RIDGE BUILDS EAST
AND THIS WILL ALLOW HIGHS TO GET INTO THE MID 90S. BY WED THE UPPER
PATTERN BEGINS TO FLATTEN WITH MORE OF A FLAT RIDGE DOMINATING THE
WEATHER OVER THE AREA. STUCK WITH GUI VALUES THROUGH THE FORECAST FOR
BOTH POPS AND TEMPS. /CAB/

&&

.AVIATION...MAINLY VFR AND MVFR CONDITIONS WILL PREVAIL FOR THE NEXT
24 HOURS.  THE BIGGEST CONCERN IS THE CONVECTION OCCURRING TODAY AND
TOMORROW.  SHOWERS AND ISOLATED THUNDERSTORMS WILL BE NUMEROUS
ACROSS THE REGION TODAY...ESPECIALLY FOR SITES WEST OF THE INTERSTATE 55
CORRIDOR.  UNDER SOME OF THE HEAVIER DOWNPOURS AND TSRA...BRIEF
PERIODS OF IFR CONDITIONS WILL BE POSSIBLE. CONDITIONS WILL IMPROVE
TOWARD THE OVERNIGHT HOURS.  SHOWERS AND ISOLATED THUNDERSTORMS WILL
BEGIN AGAIN TOMORROW MORNING...WITH THE NORTHERN SITES...ESPECIALLY
GLH AND GWO...SEEING THE MOST ACTIVITY TOMORROW.  /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  91  74  90 /  22  42  20  67
MERIDIAN      71  94  72  91 /  10  27  15  44
VICKSBURG     74  90  74  90 /  39  55  22  66
HATTIESBURG   73  94  74  92 /  10  42  21  51
NATCHEZ       74  90  74  90 /  36  42  22  64
GREENVILLE    74  89  73  88 /  46  65  43  85
GREENWOOD     74  89  74  88 /  32  51  36  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: CAW
LONG TERM: CAB
Hazardous weather outlook, Jul 26, 2:19 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT WED JUL 26 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271919-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
219 PM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE TONIGHT...WITH THE FOCUS OF ACTIVITY OCCURRING ACROSS
THE WESTERN HALF OF THE REGION...MAINLY FOR AREAS ALONG AND WEST
OF A INDIANOLA TO VICKSBURG TO NATCHEZ LINE. THIS WILL ALL BE
POSSIBLE AS INCREASING LOW LEVEL WINDS KEEP DEEP MOISTURE OVER
THE AREA AND THE LINGERING UPPER LEVEL TROUGH ASSISTS IN
DEVELOPING SHOWERS AND STORMS. IT WILL BE THESE INCREASING WINDS
BELOW TEN THOUSAND FEET THAT WILL ALLOW FOR FAST MOVING SHOWERS
AND ISOLATED THUNDERSTORMS TO PRODUCE WIND GUSTS BETWEEN 30 AND
40 MPH.

...FLOODING...
DEEP MOISTURE IS NOW FIRMLY IN PLACE ACROSS THE REGION AND WILL
SUPPORT THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS TONIGHT AND INTO THURSDAY. WITH SUCH HIGH
MOISTURE IN PLACE...THERE EXISTS THE POTENTIAL FOR LOCALIZED
HEAVY RAINFALL...MAINLY FOR AREAS WEST OF THE INTERSTATE 55
CORRIDOR. THE MAIN CONCERNS WILL BE PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
HEAVY RAINFALL IS EXPECTED TO CONTINUE FOR AREAS ALONG AND NORTH
OF A RAYVILLE LOUISIANA...TO ROLLING FORK MISSISSIPPI...TO
GREENWOOD THURSDAY.  WITH HEAVY RAIN AGAIN POSSIBLE IN ADDITION
TO PREVIOUS DAYS RAIN...PONDING OF WATER WILL AGAIN BE POSSIBLE.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jul 26, 3:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT WED JUL 26 2006

MSZ047-053-059-262132-
CLAIBORNE-JEFFERSON-WARREN-
353 PM CDT WED JUL 26 2006

...THUNDERSTORMS CAPABLE OF GUSTY WINDS MOVING NORTHEAST
ALONG THE NATCHEZ TRACE...

AT 345 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING FROM NEAR FAYETTE NORTH
TO NEWELLTON. THE STORMS WERE MOVING NORTHEAST AT 25 TO 30
MPH AND ARE CAPABLE OF BRIEF WIND GUSTS UP TO 45 MPH. IN ADDITION...
LOCATIONS AFFECTED CAN EXPECT OCCASIONAL TO FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. LOCATIONS IN THE
PATH OF THESE STORMS THROUGH 445 PM INCLUDE PORT GIBSON AND ALL
AREAS IN THE SOUTHERN PORTIONS OF WARREN COUNTY.

PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS
HEARD.

50

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:16 PM CDTSevere Thunderstorm WarningJANWarren29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.